Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


using megace
Aug 25, 2005

I just recently started my HIV meds. I am on sustiva and Truvada. I am also taking TB drugs that include the notorious Rifampin. I am taking an extra 200mg of Sustiva since rifampin reduces its strength. I am thinking of starting to take megace the appetite stimulant due to a lot of weight loss. I have tried weight gainers from GNC. I would gain and when I stop taking them I lose all the gained little weight. My question is, I have tried to research on the enterractions (check spelling) between Rifampin and Megace to no avail, and if any what amount of dose would I be required to take?

I am well aware of all the side effects. Please help and thsnk you for answering my last question.

Gin

Response from Dr. Henry

I am unaware of any specific drug interaction issues with Megace and the drugs you are taking. In my experience Megace -related weight gain was mostly water and not associated with an increase in lean body mass or any confirmed clinical benefit. Have you tried Marinol for appetite stimulation and have you had your hormone levels checked (thyroid and testosterone)? KH



Previous
Life Span Of PWA
Next
How Does HIV Associated Neuropathy Manifest Itself?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement